Type II codes, even unimodular lattices, and invariant rings

Eiichi Bannai, Steven T. Dougherty, Masaaki Harada, Manabu Oura

Research output: Contribution to journalArticlepeer-review

88 Citations (Scopus)

Abstract

In this paper, we study self-dual codes over the ring Z2k of the integers modulo 2k with relationships to even unimodular lattices, modular forms, and invariant rings of finite groups. We introduce Type II codes over Z2k which are closely related to even unimodular lattices, as a remarkable class of self-dual codes and a generalization of binary Type II codes. A construction of even unimodular lattices is given using Type II codes. Several examples of Type II codes are given, in particular the first extermal Type II code over Z6 of length 24 is constructed, which gives a new construction of the Leech lattice. The complete and symmetrized weight enumerators in genus g of codes over Z2k are introduced, and the MacWilliams identities for these weight enumerators are given. We investigate the groups which fix these weight enumerators of Type II codes over Z2k and we give the Molien series of the invariant rings of the groups for small cases. We show that modular forms are constructed from complete and symmetrized weight enumerators of Type II codes. Shadow codes over Z2k are also introduced.

Original languageEnglish
Pages (from-to)1194-1205
Number of pages12
JournalIEEE Transactions on Information Theory
Volume45
Issue number4
DOIs
Publication statusPublished - 1999

ASJC Scopus subject areas

  • Information Systems
  • Computer Science Applications
  • Library and Information Sciences

Fingerprint Dive into the research topics of 'Type II codes, even unimodular lattices, and invariant rings'. Together they form a unique fingerprint.

Cite this